Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 292, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 29, 2021, 3:39 PM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2021, 3:39 PM CST (21:39 UTC)
- Expired
- Dec 29, 2021, 4:27 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 12:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WUUS54 KJAN 292139
SVRJAN
MSC011-133-292245-
/O.NEW.KJAN.SV.W.0292.211229T2139Z-211229T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
339 PM CST Wed Dec 29 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Sunflower County in northwestern Mississippi...
Central Bolivar County in northwestern Mississippi...
* Until 445 PM CST.
* At 338 PM CST, a severe thunderstorm was located near Jersey Point,
or 8 miles southeast of Rohwer, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Benoit around 345 PM CST.
Rosedale around 350 PM CST.
Renova around 410 PM CST.
Shelby and Mound Bayou around 415 PM CST.
Drew around 425 PM CST.
Parchman around 430 PM CST.
Rome around 435 PM CST.
Other locations impacted by this severe thunderstorm include
Winstonville, Beulah, Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Mississippi.
&&
LAT...LON 3399 9045 3379 9045 3356 9119 3362 9113
3366 9122 3369 9122 3371 9116 3366 9109
3368 9103 3372 9106 3372 9114 3377 9115
3378 9113 3376 9103 3378 9099 3382 9105
3386 9107 3400 9066
TIME...MOT...LOC 2138Z 248DEG 40KT 3371 9116
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE2 follow-up statements
718
WWUS54 KJAN 292202
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
402 PM CST Wed Dec 29 2021
MSC011-133-292245-
/O.CON.KJAN.SV.W.0292.000000T0000Z-211229T2245Z/
Sunflower MS-Bolivar MS-
402 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR NORTHEASTERN SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES...
At 401 PM CST, a severe thunderstorm was located 8 miles west of
Renova, or 9 miles northwest of Cleveland, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Renova around 410 PM CST.
Shelby and Mound Bayou around 415 PM CST.
Drew around 425 PM CST.
Parchman around 430 PM CST.
Rome around 435 PM CST.
Other locations impacted by this severe thunderstorm include
Winstonville, Beulah, Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3399 9045 3379 9045 3363 9097 3377 9101
3378 9099 3380 9102 3387 9104 3400 9066
TIME...MOT...LOC 2201Z 248DEG 40KT 3381 9086
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE610
WWUS54 KJAN 292227
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
427 PM CST Wed Dec 29 2021
MSC011-133-292237-
/O.CAN.KJAN.SV.W.0292.000000T0000Z-211229T2245Z/
Sunflower MS-Bolivar MS-
427 PM CST Wed Dec 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Mississippi.
LAT...LON 3399 9045 3379 9045 3363 9097 3377 9101
3378 9099 3380 9102 3387 9104 3400 9066
TIME...MOT...LOC 2221Z 248DEG 40KT 3392 9054
$$
JNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 2:54 PM CST, 45 minutes earlier.
Area forecast discussion, Dec 29, 2:54 PM CST, 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 254 PM CST Wed Dec 29 2021 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... .DISCUSSION... Tonight and Thursday: Early afternoon satellite imagery showed a shortwave trough moving to the north northeast toward the mid Mississippi valley. This shortwave was helping support a 1008mb low over eastern Arkansas per latest surface analysis that is progged to deepen a little more this afternoon as it moves off to the northeast as well. This surface low will drag a weak cold front into our CWA later this evening. Ahead of the cold front we still have a warm moist airmass in place. Many sites have already hit record highs for the date climbing into the mid 80s. The 18Z JAN sounding had a PWAT of 1.29in and the sounding showed the formidable cap that was still in place at 12Z has mostly eroded. At the time of the sounding the surface temperature was in the mid 70s and current temperatures across the area are now running in the upper 70s to lower 80s resulting in SBCAPE increasing above 1500j/kg. Deep layer shear per the JAN sounding was already 40kts and expected to increase. Severe storms capable of damaging wind, hail and tornadoes will be possible this afternoon and evening over most of our CWA although the most favorable environmental parameters are across the northern portion of our CWA where a Tornado Watch is in effect until 7PM. Although the severe storm potential is expected to end in our CWA by midnight, there will remain the chance for rain along and ahead of the cold front which will likely still be northwest of the Natchez Trace by sunrise Thursday. The cold front is expected to stall and become nearly diffuse Thursday but rain chances will gradually taper off from the northwest as drier air filters into the area. In the wake of the front, morning lows will get knocked down in to the upper 50s while the remainder of the CWA bottoms out in the 60s. Despite the weak fropa, afternoon highs will surge back into the mid to upper 70s. /22/ Tomorrow night through mid-week... A rather active period will continue across the region through the remainder of the year. Some showers may be lingering at the beginning of the period but for the most part all precipitation should be east of the region. However, with continued southwest flow aloft and no frontal passage to clear moisture out of the region, showers will be possible heading into Friday. Whatever boundary was lingering in the region will become more of a warm frontal feature by later Friday, with potential for showers and storms along or north of this through Friday night. Saturday looks to be our next round of potential for severe storms. Warm, moist conditions will be in place ahead of the front with temperatures still feeling a bit more like spring and summer around here. Dewpoints are expected to be in the mid to upper 60s and some around 70 degrees in the south. An upper trough will dig south across the TX/OK Panhandles while a surface low develops and deepens across the Ozarks and into the Mid-South through the morning Saturday. Plenty of low and deep layer shear will be in place along with enough instability for some strong to severe storms to develop across the region. Will stick with the current slight risk advertisement of this system in our HWO and graphics for now as it looks like a line of storms will move through the region Saturday afternoon into Saturday evening with potential for damaging winds and tornadoes. The cold front will move through the region behind the convection and our weather pattern will change to something much more like winter for this region. Temperatures will drop behind the front and lows on Sunday morning will be in the upper 20s in the Delta to the lower 40s in the Pine Belt. There looks to remain some moisture in place as the cold air moves in, which could allow for some kind of transition to wintry precipitation. However, this will be too soon to tell that right now. These scenarios where cold air chases the moisture usually does not amount to much if anything in the way of winter weather for our region, but I can't rule out some brief changeover. The upper trough will swing across the region on Sunday, allowing for a raw day for the area. Surface high pressure will quickly move into the region for early in the week and then begin to slide east by Tuesday. As a result, we will see some days that will feel more like winter with highs in the 40s and 50s and lows in the 20s and 30s. As the surface high slides east, southerly return flow will begin again and moisture and warmth will begin to filter back north. Temperatures look to moderate more by mid-week. /28/ && .AVIATION... 18Z TAF discussion: VFR conditions and a gusty southwest wind will continue through the afternoon and into this evening although TSRA coverage will increase across the north with isolated coverage elsewhere that will result in flight restrictions. Coverage of TSRA wl decrease after 06Z while a weak cold front drops into the nw and results in a wind shift at GLH and GWO. MVFR cigs are expected to redevelop after 06Z and lower to IFR by 09Z. IFR cigs are expected continue through the end of the TAF period at most TAF sites. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 78 63 79 / 61 44 20 38 Meridian 65 77 62 78 / 68 56 22 46 Vicksburg 64 79 63 80 / 49 27 18 29 Hattiesburg 67 80 65 80 / 52 44 18 30 Natchez 66 79 65 80 / 43 29 17 28 Greenville 59 74 60 78 / 42 6 19 24 Greenwood 62 76 61 78 / 61 22 22 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/28
Hazardous weather outlook, Dec 29, 8:53 AM CST, 6 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 853 AM CST Wed Dec 29 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-063>066- 301500- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Lawrence-Jefferson Davis-Covington-Jones- 853 AM CST Wed Dec 29 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight Severe thunderstorms will be possible today through this evening. These thunderstorms will be capable of producing damaging winds to 60 mph, hail to the size of quarters, and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms will be possible early Saturday morning through Saturday evening across southeast Arkansas, northeast Louisiana, and Mississippi. This potential weather event is still several days away, and the timing and impacts may be adjusted with later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Friday night through Saturday night. LAZ024-026-MSZ060>062-072>074-301500- Catahoula-Concordia-Adams-Franklin MS-Lincoln-Marion-Lamar- Forrest- 853 AM CST Wed Dec 29 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe thunderstorms will be possible today through this evening. Some thunderstorms could produce damaging wind gusts to 60 mph and hail up to quarter size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms will be possible early Saturday morning through Saturday evening across southeast Arkansas, northeast Louisiana, and Mississippi. This potential weather event is still several days away, and the timing and impacts may be adjusted with later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Saturday through Saturday night. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 29, 2:40 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
240 PM CST Wed Dec 29 2021
MSZ040-042-047-292130-
Warren MS-Yazoo MS-Issaquena MS-
240 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of northeastern Warren,
southwestern Yazoo and southeastern Issaquena Counties through 330 PM
CST...
At 240 PM CST, Doppler radar was tracking a strong thunderstorm near
Redwood, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Redwood around 245 PM CST.
Oak Ridge around 250 PM CST.
Phoenix around 310 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for central and
west central Mississippi.
&&
LAT...LON 3269 9057 3256 9046 3252 9050 3252 9052
3250 9052 3251 9055 3250 9058 3248 9061
3246 9060 3232 9086 3235 9089 3237 9087
3237 9089 3236 9090 3247 9098
TIME...MOT...LOC 2040Z 234DEG 34KT 3245 9085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:29 PM CST | Special Weather Statement | JAN | Warren | 31 min |
| Dec 28, 7:02 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Dec 28, 7:17 PM CST | Special Weather Statement | JAN | Lowndes | 28 min |
| Dec 28, 8:18 PM CST | Special Weather Statement | JAN | Clay | 27 min |
| Dec 28, 8:26 PM CST | Special Weather Statement | JAN | Lincoln | 34 min |
| Dec 28, 9:53 PM CST | Special Weather Statement | JAN | Lowndes | 37 min |
| Dec 28, 10:27 PM CST | Flash Flood Warning | JAN | Clay | 3 hr |
| Dec 28, 10:35 PM CST | Special Weather Statement | JAN | Lowndes | 25 min |
| Dec 29, 12:13 AM CST | Special Weather Statement | JAN | Noxubee | 32 min |
| Dec 29, 2:40 PM CST | Special Weather Statement | JAN | Warren | 50 min |
| Dec 29, 3:59 PM CST | Special Weather Statement | JAN | Forrest | 46 min |
| Dec 29, 4:25 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 50 min |
| Dec 29, 4:36 PM CST | Special Weather Statement | JAN | Carroll | 24 min |
| Dec 29, 4:55 PM CST | Tornado Warning | JAN | Clay, Webster | 42 min |
| Dec 29, 5:45 PM CST | Special Weather Statement | JAN | Neshoba | 45 min |
| Dec 29, 5:50 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 40 min |
| Dec 29, 5:52 PM CST | Special Weather Statement | JAN | Winston | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.